Alert archive / California / Wind Advisories in 2017

Wind Advisory 24, NWS Sacramento, CA

March 30, 2017

NWS Sacramento, CA issued this wind advisory at Mar 30, 2017, 9:55 AM PDT. It took effect at Mar 30, 2017, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2017, 9:55 AM PDT (16:55 UTC)
In effect from
Mar 30, 2017, 11:00 AM PDT
Expired
Mar 30, 2017, 8:00 PM PDT
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

937 
WWUS76 KSTO 301655
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
955 AM PDT Thu Mar 30 2017

...Gusty North Winds this Afternoon and Evening...

.North winds are forecast to increase this afternoon and persist
into the evening in the Sacramento Valley, the northern San
Joaquin Valley and Delta. 

CAZ015>019-063-064-066-310300-
/O.NEW.KSTO.WI.Y.0024.170330T1800Z-170331T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, Lakeport, and Paradise
955 AM PDT Thu Mar 30 2017

...WIND ADVISORY IN EFFECT FROM 11 AM UNTIL 8 PM PDT THIS 
EVENING...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect until 8 PM PDT this evening. 

* TIMING...Winds increase by midday and continue into evening.

* WINDS...North winds 25 mph with gusts to 35 mph. Strongest winds
  on the west side of the Valley, Delta and northern San Joaquin
  Valley. 

* IMPACTS...Small and loose objects blown around. Difficult
  driving conditions. Small tree branches downed.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
1 follow-up statement
734 
WWUS76 KSTO 310252
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
752 PM PDT Thu Mar 30 2017

CAZ015>019-063-064-066-310400-
/O.EXP.KSTO.WI.Y.0024.000000T0000Z-170331T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, Lakeport, and Paradise
752 PM PDT Thu Mar 30 2017

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds continue to decrease this evening below advisory level. 
Therefore the wind advisory will be allowed to expire at 8 pm.
They will continue to be breezy at times overnight especially for
the western side of the valley. Winds are expected to increase 
once again on Friday to around todays levels.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 4:27 AM PDT, 5 hours 28 minutes earlier.

Area forecast discussion, Mar 30, 4:27 AM PDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
427 AM PDT Thu Mar 30 2017

.Synopsis...
Weak front will bring light rain and snow to norcal today with
lowering snow levels. Gusty north winds are likely Today and
Friday. Seasonably dry weather anticipated for Saturday with
chances for light rain over the mountains late Sunday and Sunday
night.

&&

.Discussion...
IR satellite imagery shows back edge of weak frontal band moving
across the north coast at this time. Precipitation amounts across
the north state with this system have been quite light and
generally a tenth inch or less except over the Sierra were
orographics have squeezed out a few tenths. A shortwave trough
pivoting through southwest flow ahead of the front has brought
isolated thunderstorms southeast of Redding but this storm should
dissipate as it moves into the mountains. Any precipitation
threat should end by this afternoon as the upper low shifts into
the Great Basin except over the Sierra where rap around moisture
may bring a few lingering showers. Snow levels should drop from
over 8000 feet this morning to below 5000 feet this afternoon but
limited precipitation should limit impacts. Cooler airmass behind
the front will bring down daytime highs today to near normal for
this time of year. Northerly flow between upper low moving
eastward and upper ridging over the eastern Pacific will bring
breezy to gusty north winds across the north state. Surface
gradients this afternoon through Friday are forecast to run
between 8 and 10 mb. With surface gradients and upper level
support...breezy to gusty winds should continue most areas through
the nightime hours. Upper ridge axis pushes eastward to near the
coast by Friday afternoon bringing several degrees of warming and
fair skies for norcal. Still more warming is expected on Saturday
as the upper ridge shifts over the west coast. Daytime highs
should come in around 10-15 degrees above normal. Upper ridge axis
breaks down by Sunday allowing for a chance of precipitation
across the northern mountains by afternoon.

&&
.EXTENDED DISCUSSION (Monday THROUGH Thursday)

Ridging builds over the region Mon and Tue with temperatures
remaining around 5 degrees warmer than normal. A larger upper
level trough approaches the Pacific NW next Wed and Thu, bringing
a wetter Atmospheric River storm pattern. The probability of
Integrated Vapor Transport tool shows increasing confidence of a
steadily strengthening AR event . Right now the brunt of the
energy is still northward of 40 deg N and into Oregon, but the
last couple runs have trended farther south. This certainly grabs
our attention.      JClapp
&&

.AVIATION...

Mainly VFR conditions with some isolated to scattered showers
through morning and possible MVFR conditions in Valley near
showers. LIFR conditions are expected in vicinity of showers.
Northerly Valley winds increasing to sustained near 15 kt by 12Z
and 20-25 kt after 18Z.      JClapp
&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Local storm report, Mar 30, 7:13 AM PDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
713 AM PDT THU MAR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 AM     HEAVY RAIN       4 E KYBURZ              38.78N 120.23W
03/30/2017  M0.43 INCH       EL DORADO          CA   TRAINED SPOTTER

            42/42

&&

NWS

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.